MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012535-60
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the calcified left common iliac artery.When attempting to deploy the 7.0x60mmx135cm absolute pro self-expanding stent system (sess), resistance was felt with the thumbwheel.Fluoroscopy confirmed, the stent was not deploying, confirmed it had not flowered either.The decision was made to remove the absolute pro, when retracting the system from the sheath, the device got caught on the hemostatic valve of the sheath and the stent was pulled out and is stuck in the valve of the sheath.A new sheath and a non-abbott stent were used to complete the procedure.There were no adverse patient effects and no clinically significant delay during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam was able to be confirmed.The reported activation failure and the reported difficult to remove were unable to be replicated in a testing environment due to the condition of the retuned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent mishandling and/or interaction with the anatomy/other devices resulted in the noted device damages (wrinkled inner member, wrinkled sheath, sheath chatter marks, multiple jacket stabilizer and outer member bends, smashed tip) thus preventing the shaft lumens from moving freely resulting in the reported mechanical jam and the reported activation/deployment failure.Further manipulation/mishandling likely resulted in the noted gear on top of the thumbwheel.Interaction with the hemostatic valve during removal resulted in the noted stent damages (stretched, bent, deformed, separated).There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14299214
Report Number2024168-2022-04894
Device Sequence Number17523842
Product Code NIP
UDI-Device Identifier08717648176074
UDI-Public08717648176074
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1012535-60
Device Catalogue Number1012535-60
Device Lot Number2021461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown